MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer (person): phone: (b)(6).Occupation: regulatory affairs analyst.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that leakage was observed at the locking end of a ultrathane mac-loc locking loop multipurpose drainage set catheter following a bladder drainage placement procedure.The complaint device was removed and replaced with a like device.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: h6 - annex a.Investigation ¿ evaluation.It was reported by a representative of (b)(6) peru that on (b)(6) 2020, that the drainage catheter of an ultrathane mac-loc locking loop multipurpose drainage set (rpn: clm-12.0-rh-npas-nt; lot: 9760975) experienced leakage at the mac-loc portion of the catheter.The device was required by a 53-year-old female, weighing 60 kilograms, for bladder drainage.After the device was placed, leakage was discovered at the mac-loc portion of the catheter.Consequently, the drain was removed and replaced in an additional procedure.No other adverse effects to the patient were reported.Reviews of the documentation, including the complaint history, device history record, drawing, instructions for use (ifu), quality control procedures and specifications of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to prevent the release of nonconforming product related to the reported failure mode.The risk specifications covering mac-loc drainage catheters includes hub separation as a potential failure mode.The identified risk controls include the manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record (dhr) for lot 9760975 and supplied lot ni9760974 found no relevant nonconformances that could have contributed to the reported failure.Mac-loc subassembly lot sa9682374 had one nonconformance for ¿leakage,¿ however all devices were scrapped prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.Based on the dmr, dhr, and design history file, there is no indication the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Cook also reviewed product labeling.The instructions for use (ifu) t_multi_rev4 provided with the suspect rpn/lot were reviewed for the information related to reported failure mode.Per the ifu, ¿for best results, keep catheter surface wet during placement¿.It is possible if the device was not adequately lubricated for the duration of the procedure, friction could have occurred during insertion.This could have led the user to manipulate the device causing inadvertent hub damage.Patient anatomy was not provided; therefore, it is also possible that difficult patient anatomy contributed to advancement difficulties leading to inadvertent excessive manipulation of the device.The ifu also states ¿upon removal from package, inspect the product to ensure no damage has occurred¿.There is no information regarding the events preceding the failure.It is unknown if the device was examined for possible damage prior to use.Based on the information provided, no returned product and the results of our investigation, it was concluded that a manufacturing deficiency contributed to the failure.A previous capa investigation to address mac-loc leakage and hub separation found that manufacturing and quality control deficiencies lead to the device failures.The complaint lot was manufactured prior to implementation of activities of the capa; therefore, the investigation has concluded with a manufacturing deficiency.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12275069
Report Number1820334-2021-01920
Device Sequence Number4101178
Product Code GBO
UDI-Device Identifier00827002102613
UDI-Public(01)00827002102613(17)220701(10)9760975
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date07/01/2022
Device Model NumberN/A
Device Catalogue NumberCLM-12.0-RH-NPAS-NT
Device Lot Number9760975
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight60 KG